Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 69, NWS Wilmington, NC

July 23, 2017Florence County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2017, 7:06 PM EDT for Florence County, Marion County, South Carolina. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2017, 7:06 PM EDT (23:06 UTC)
Expired
Jul 23, 2017, 7:28 PM EDT
In force
22 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Florence County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 119 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:14 PM EDTTSTM WND DMG1 Ne Mcelveen, SCTREES DOWN NEAR E NATIONAL CEMETERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1307 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WUUS52 KILM 232306
SVRILM
SCC041-067-240000-
/O.NEW.KILM.SV.W.0069.170723T2306Z-170724T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
706 PM EDT SUN JUL 23 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Central Florence County in northeastern South Carolina...
  Northwestern Marion County in northeastern South Carolina...

* Until 800 PM EDT

* At 706 PM EDT, a severe thunderstorm was located over Evergreen, or
  9 miles southeast of Florence, moving south at 5 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Florence, Marion, Timmonsville, Pamplico, Sellers, Blue Brick,
  Sardis, Hyman, Mars Bluff, Effingham, Francis Marion University,
  Rains, Friendfield, Claussen, New Hope, Evergreen, Coward, Olanta,
  Carolinas Hospital System and Mcleod Regional Medical Center.

This includes Interstate 95 IN South Carolina between mile markers
147 and 158.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3415 7996 3427 7957 3424 7955 3425 7955
      3426 7951 3429 7948 3430 7938 3429 7935
      3406 7925 3389 7994 3395 7996 3399 7989
      3401 7991 3403 7998 3412 8001
TIME...MOT...LOC 2306Z 002DEG 5KT 3409 7966 

HAIL...<.75IN
WIND...60MPH
 
$$

RGZ
1 follow-up statement
015 
WWUS52 KILM 232328
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
728 PM EDT SUN JUL 23 2017

SCC041-067-232337-
/O.CAN.KILM.SV.W.0069.000000T0000Z-170724T0000Z/
Florence SC-Marion SC-
728 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLORENCE AND
NORTHWESTERN MARION COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However heavy rain is
still possible with this area of thunderstorms.

LAT...LON 3415 7996 3427 7957 3424 7955 3425 7955
      3426 7951 3429 7948 3430 7938 3429 7935
      3406 7925 3389 7994 3395 7996 3399 7989
      3401 7991 3403 7998 3412 8001
TIME...MOT...LOC 2319Z 002DEG 5KT 3406 7966 

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:16 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 23, 3:16 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
316 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A Heat Advisory remains in effect today. A cold front will
approach from the north and may slip into the area mid week
before stalling and then dissipating during Thursday. Showers
and thunderstorms with heavy rain will increase in coverage
Monday through Wednesday and this will serve to knock down the
heat although the high humidity will remain. Drier air may
briefly work into the area Thursday, but the arrival of a
stronger cold front will bring more thunderstorms by the
weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 230 PM Sunday...Many locations across the forecast area have
reached a heat index of 105F or higher with afternoon temperatures
in the lower to mid 90s and dewpoints in the mid to upper 70s.
Convection along the sea breeze has been suppressed thus far.
However, convection has fired far inland and a potential cold pool
may drive a more organized area of convection southeastward from
western NC. This feature would likely persist into the evening and
affect part of the Pee Dee per the latest HRRR. At any rate, plan on
focusing the highest POPs across the Pee Dee and Lumberton areas
through the evening. SPC Mesoanalysis DCAPE plot shows a swath of
>1000 j/kg across the Pee Dee and Lumberton areas. In addition, the
CAPE has swelled to 4000-5000 j/kg and subsequently the Marginal
severe weather risk area has been expanded to include all of
northeast SC and southeast NC. The primary severe weather threat is
from damaging wind gusts, while some of these storms may be prolific
lightning producers as well.

Southwesterly flow will continue to pump warm/moist air into the
area through tonight with Bermuda High pressure in place. The mid-
level subtropical ridge will continue to break down across the
Carolinas as precipitable water values increase above 2 inches. This
will open the door to increased coverage in showers and
thunderstorms during Monday. The heat index will be tempered by
increased cloud cover and increased coverage of storms during
Monday. As a result a Heat Advisory is not planned for Monday at
this time.

Lastly, the new moon tides along with the persistent southwesterly
fetch (likely holding up water in the Cape Fear River basin causing
the half foot plus anomaly noted on the tide gauge) around the
Bermuda High will lead to another round of minor coastal flooding at
downtown Wilmington with high tide tonight. Plan to issue another
Coastal Flood Advisory to account for the higher than normal water
levels.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...
Mid to upper trough will move from the Great Lakes to off the
New England Coast through the period. This will push a cold
front into the Carolinas by Mon eve and down into our forecast
area by Tues morning and should end up lingering right through
our local forecast area into Wed. It looks like the front will
get strung out running from the Atlantic waters off the New
England Coast down into the southeast perhaps running right
along the NC/SC border. Moisture will pool ahead of this front
with pcp water values up above 2 inches in deep SW flow along
the coastal Carolinas. The trough aloft will run right down
along the southeast coast and will need to follow exactly where
the best upper dynamics will be to focus main convective
activity through the period. The latest GFS shows our local area
to be in a prime spot for enhanced activity through Tues while
the ECMWF shows the best dynamics to run a little farther south.
Either way, this lingering front and upper dynamics will
produce plenty of clouds and convection around through the
period. The sea breeze should act to hold front
up or push it back inland with best convective activity likely
along the coast early and farther inland in the aftn to eve.

The clouds and pcp will keep temps down closer to normal...around
90 for highs, but a few spots with breaks of sunshine could
spike up further. The humid air mass in place will combine with
heat to push heat index values up around 100. Overnight lows
will be in the mid 70s most places with slightly lower temps
Tues night into early Wed as front drops south. Gusty SW winds
ahead of front will lighten as boundary drops south into the
area through Tues. As flow lightens, the potential for flooding
will increase as storm movement will slow.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...The extended forecast period looks quite wet
as the ridge builds across the southern & central Rockies and a
trough remains across the East. This seems to be a trend this
summer which has so far featured very regular rainfall and soil
moisture values in the 70-90th percentile for the coastal Carolinas.
Wet soils may also be part of the reason why we haven't had any
extreme heat so far. The highest temps measured as far this year
include 95 in Lumberton and 96 in Florence. Both sites typically
have hit 100 by this late in the summer.

A potent upper disturbance over South Carolina on Wednesday will sit
atop a stalled front and weak surface low pressure. Throw in
precipitable water values over 2.0 inches and cold enough
temperatures to support convection even with a cooler boundary layer
and showers and thunderstorms with locally heavy rainfall appear
likely. The GFS is faster than the ECMWF moving the system offshore
Wed night and Thursday, and our forecast rainfall chances will
linger into Thursday especially along the coast.

Friday looks like the driest day of the bunch as we may be in
between upper disturbances. Models are probably too warm with
temperatures Friday, especially inland, given what should again be
wet soil conditions after the Tuesday-Wednesday rainfall event.

By Saturday and Sunday, the East Coast trough will deepen
significantly as shortwaves dive into New England, the Great Lakes,
and perhaps the Midwest too. A rather strong cold front for the
middle of summer is shown on both the GFS and ECMWF to approach the
Carolinas from the northwest on Sunday. This solution is overall
slower than yesterday's models showed. The ECMWF solution looks more
plausible given little GFS/Canadian ensemble support for the 12Z
operational GFS cutting off shortwave energy to our west on Sunday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...VFR conditions will be the rule for the most part, while
the only exception will be in/near any convection. The best chances
for SHRA/TSRA will be at KLBT and KFLO through the late afternoon
and evening. Chance of convection will increase again during Monday
with less capping and an increase in precipitable water which
supports a higher coverage of storms compared to the past couple
days.

Extended Outlook...MVFR/IFR possible in showers and thunderstorms
Sun through Thu.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 230 PM Sunday...Persistent southwesterly fetch between inland
trough and Bermuda High pressure will continue through the near term
period. As a result, southwesterly winds will prevail in the 15 to
20 knot range with steep wave conditions at 4 to 5 ft, especially
away from the coast (a little lower wave closer to the coast but
just as choppy). Convection possible across the waters tonight and
into Monday as the overall pattern begins to change. Will leave the
Small Craft Should Exercise Caution as is spatially but carry it
through Monday.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...A cold front will drop south and east
producing a tightened gradient flow as Bermuda High continues
remain to our east. The trough inland will also get pushed east
aiding to increased flow into Mon eve. Overall expect gusty SW
winds up to 20 kts or so into Mon night. This will maintain seas
up between 3 and 5 ft most waters.

As the cold front drops south by Tues morning, the winds will
diminish to less than 10 kts closer to the coast, but may remain
up closer to 15 kts in the outer waters. The front will most
likely remain just west of waters through Tues, especially as
sea breeze helps to kick it inland a bit. The boundary may be
bisecting the area by Tues night into Wed and this could produce
lighter and more variable winds heading into Wed morning. Seas
should drop to 2 to 4 ft through Tues morning and down to 3 ft
or less heading into Wed morning. You can also expect increased
thunderstorm activity with front in the vicinity which can
produce gusty and variable winds and lower visibility.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...A stalled front over South Carolina should
provide the trigger for numerous showers and thunderstorms on
Wednesday. Winds mainly from the east should remain 10 knots or less
outside of storms. Weak low pressure developing along the front
should move offshore on Thursday and then well out to sea by Friday.
This should allow winds to veer southwesterly. Wind speeds should
increase to a solid 15 knots Friday as low pressure develops to our
north along a stronger cold front that might reach the Carolinas
early next week.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT this evening for SCZ017-023-024-
     032-033-039-053>056.
NC...Heat Advisory until 7 PM EDT this evening for NCZ087-096-099-
     105>110.
     High Rip Current Risk until 9 PM EDT this evening for NCZ110.
MARINE...None.

&&

NEAR TERM...SRP
SHORT TERM...RGZ
LONG TERM...TRA
AVIATION...SRP
Hazardous weather outlook, Jul 23, 2:52 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
252 PM EDT Sun Jul 23 2017

NCZ106-108-SCZ054-056-241100-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be around 100 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-105-109-SCZ053-055-241100-
Columbus-Inland Pender-Inland Brunswick-Inland Horry-
Inland Georgetown-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-241100-
Coastal Brunswick-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be around 100 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-241100-
Inland New Hanover-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-241100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
252 PM EDT Sun Jul 23 2017

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY AFTERNOON...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-SCZ017-023-024-032-033-039-241100-
Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-
252 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, there is a marginal risk for severe thunderstorms later
this afternoon and evening across portions of the Pee Dee and
Lumberton areas. The primary threat is from damaging wind gusts to 60
mph. These thunderstorms may also produce frequent cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing showers and thunderstorms through Thursday will produce
heavy rainfall. Localized flooding is possible.

The heat index will be up to 103 Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

29

In the hours before

Special weather statement, Jul 23, 5:55 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
555 PM EDT SUN JUL 23 2017

NCZ087-099-232300-
Robeson NC-Columbus NC-
555 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON AND
NORTHWESTERN COLUMBUS COUNTIES UNTIL 700 PM EDT...

At 555 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barnesville, or 17 miles south of Lumberton, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fair Bluff, Boardman, Barnesville, Evergreen, Cerro Gordo,
Proctorville and Orrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3451 7885 3450 7885 3449 7887 3448 7887
      3447 7885 3429 7891 3432 7909 3434 7912
      3448 7912 3454 7888
TIME...MOT...LOC 2155Z 187DEG 7KT 3438 7901

DCH
Special weather statement, Jul 23, 6:05 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
605 PM EDT SUN JUL 23 2017

SCZ017-232230-
Marlboro SC-
605 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 605 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clio, or 8 miles southeast of Bennettsville. This storm was nearly
stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Mccoll, Clio, Dunbar, Blenheim and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3462 7945 3455 7949 3443 7968 3448 7973
      3449 7972 3450 7974 3458 7981 3461 7981
      3461 7978 3464 7980 3465 7981 3472 7957
TIME...MOT...LOC 2205Z 321DEG 4KT 3457 7954

RGZ
Local storm report, Jul 23, 6:17 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     FAIRMONT                34.50N  79.12W
07/23/2017                   ROBESON            NC   EMERGENCY MNGR

            TREES DOWN.

&&

EVENT NUMBER ILM1700153

43
Special weather statement, Jul 23, 6:25 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wilmington NC
625 PM EDT SUN JUL 23 2017

SCZ017-023-232245-
Marlboro SC-Darlington SC-
625 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mont Clare, or 7 miles northeast of Darlington, moving southeast at
30 mph.

Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Locations impacted include...
Darlington, Dovesville, Mechanicsville, Mont Clare, Brownsville,
Floyd, Society Hill and Mcleod Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.

&&

LAT...LON 3450 7998 3449 7996 3450 7992 3449 7989
      3450 7987 3452 7986 3453 7984 3453 7983
      3455 7982 3456 7981 3440 7958 3434 7961
      3429 7972 3430 7973 3429 7973 3423 7986
      3449 8000
TIME...MOT...LOC 2224Z 334DEG 24KT 3439 7982

RGZ
Special weather statement, Jul 23, 6:55 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
655 PM EDT SUN JUL 23 2017

SCZ024-032-033-240000-
Marion SC-Florence SC-Dillon SC-
655 PM EDT SUN JUL 23 2017

...SPECIAL WEATHER STATEMENT...

At 654 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm near Marion, mmerging together and expanding.

Winds in excess of 30 mph will be possible with these storms.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Locations impacted include...
Marion, Dillon, Mullins, Latta, Pamplico, Lake View, Sellers, Fork,
Blue Brick, Zion, Hyman, Mars Bluff, Francis Marion University,
Floydale, Smithboro, Kemper, Claussen, Evergreen and Carolinas
Hospital System - Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.

&&

LAT...LON 3447 7928 3432 7909 3392 7960 3416 7975
TIME...MOT...LOC 2254Z 208DEG 9KT 3414 7948

RGZ
Local storm report, Jul 23, 7:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
701 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     1 E BLENHEIM            34.51N  79.63W
07/23/2017                   MARLBORO           SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY.

&&

EVENT NUMBER ILM1700154

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:24 PM EDTSpecial Weather StatementILMHorry66 min
Jul 23, 5:28 PM EDTSpecial Weather StatementILMDarlington, Marlboro17 min
Jul 23, 5:33 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion25 min
Jul 23, 5:49 PM EDTSpecial Weather StatementILMMarlboro26 min
Jul 23, 5:50 PM EDTSpecial Weather StatementILMDarlington25 min
Jul 23, 6:05 PM EDTSpecial Weather StatementILMMarlboro25 min
Jul 23, 6:05 PM EDTSevere Thunderstorm WarningILMDillon55 min
Jul 23, 6:25 PM EDTSpecial Weather StatementILMDarlington20 min
Jul 23, 6:35 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro33 min
Jul 23, 6:53 PM EDTAreal Flood AdvisoryILMDillon, Florence, Marion3 hr
Jul 23, 6:55 PM EDTSpecial Weather StatementILMDillon65 min
Jul 23, 7:39 PM EDTAreal Flood AdvisoryILMDarlington, Florence66 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.